Alert archive / Connecticut / Special Weather Statements in 2013
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 4, 2013, 6:39 PM EDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2013, 6:39 PM EDT (22:39 UTC)
- Expired
- Aug 4, 2013, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Boston/Norton, MA
The radar
The Boston radar (KBOX), 97 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1778 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
492
WWUS81 KBOX 042239
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
639 PM EDT SUN AUG 4 2013
CTZ003-004-042315-
WINDHAM CT-TOLLAND CT-
639 PM EDT SUN AUG 4 2013
...A STRONG THUNDERSTORM IS GRADUALLY WEAKENING BUT REMAINS STRONG
AS IT PROGRESSES SOUTHEAST THROUGH TOLLAND COUNTY CONNECTICUT...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELLINGTON...MOVING SOUTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WILLIMANTIC...MANSFIELD...CHAPLIN...WILLINGTON...ELLINGTON...
HEBRON...ANDOVER...COLUMBIA...COVENTRY...SCOTLAND...WINDHAM...
BOLTON...STORRS AND ROCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4197 7238 4190 7219 4169 7201 4166 7213
4166 7216 4171 7224 4169 7227 4167 7227
4164 7233 4160 7233 4160 7238 4190 7250
TIME...MOT...LOC 2236Z 330DEG 30KT 4191 7240
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:47 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 4, 4:47 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 447 PM EDT SUN AUG 4 2013 .SYNOPSIS... A FALL-LIKE AIRMASS HAS BEGUN TO OVERSPREAD THE REGION AND WILL CONTINUE TO DO SO INTO THE EARLY PORTION OF THIS WEEK. CONDITIONS WILL BE MORE TYPICAL OF SEPTEMBER THAN AUGUST. DRY WEATHER LIKELY MON INTO WED...THEN HIGH LIKELIHOOD OF SHOWERS THU INTO FRI WITH A SERIES OF LOW PRESSURE SYSTEMS MOVING THROUGH. DRY AND WARM NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 4 PM UPDATE... SHOWERS AND THUNDERSTORMS CONTINUING. ACTIVITY LIKELY STRENGTHENING AT TIMES UPON THE ROBUST INSTABILITY THAT HAS BUILT ACROSS THE REGION DURING THE MIDDAY INTO EARLY AFTERNOON HOURS. WILL NEED TO ALSO MONITOR FOR ACTIVITY ALONG SEA-BREEZE BOUNDARIES INTO EASTERN MASSACHUSETTS. THREE INGREDIENTS...LOW-LEVEL CONVERGENCE ALONG A WEAK SURFACE FRONTAL BOUNDARY...STEEP MID-LEVEL LAPSE RATES...AND A DISTURBANCE ALOFT PROVIDING ENHANCED ASCENT ALONG AND AHEAD...ARE PROMOTING AN ENVIRONMENT OF SUBSTANTIAL LIFT OF AVAILABLE INSTABILITY AND MOISTURE ACROSS THE NORTHEASTERN CONUS RESULTING IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THIS ACTIVITY WILL CONTINUE TOWARDS SUNSET BY WHICH TIME BOUNDARY LAYER DESTABILIZATION WILL CONCLUDE. MAIN THREATS: BRIEF HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WINDS WITH STRONGER STORMS. GUSTS UP TO 40 MPH POSSIBLE. LOW CONFIDENCE ON HAIL POTENTIAL...WILL BE ISOLATED TO STRONGEST OF STORMS WHICH SHOULD REMAIN SUB-SEVERE. TONIGHT... PREVAILING SUBSIDENCE BEHIND THE MID-LEVEL DISTURBANCE COMBINED WITH THE BOUNDARY LAYER STABILIZING WITH SUNSET SHOULD RESULT IN SHOWERS AND THUNDERSTORMS TO DISSIPATE AND CLOUDS TO GRADUALLY ERODE. WILL SEE MOSTLY CLEAR CONDITIONS DEVELOPING INTO AND PERSISTING AFTER MIDNIGHT INTO MONDAY MORNING. NORTHWEST FLOW WILL BE MODEST ENOUGH TO LIMIT EFFECTIVE NOCTURNAL COOLING...BUT THAT MAY NOT BE THE CASE ACROSS WESTERN NEW ENGLAND AND INTERIOR SHELTERED VALLEYS. LOWS AROUND THE UPPER 40S TO LOW 50S WITH A FEW SPOTS ACROSS THE BERKSHIRES AND MONADNOCKS GETTING DOWN TO THE AROUND THE MID-40S. WHILE PROVIDENCE AND BOSTON MAY JUST BE SHY A FEW DEGREES FROM REACHING THEIR RECORD LOW FOR MONDAY...WORCESTER AND HARTFORD COULD BE MET. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... MONDAY... HIGH PRESSURE IN CONTROL WITH NORTHWEST FLOW PREVAILING WILL PUSH A COOLER FALL-LIKE AIRMASS SOUTH AND EAST ACROSS THE REGION WITH H85 TEMPS AROUND +6-8C. CONSIDERING ABUNDANT SUNSHINE...EXPECTING BOUNDARY LAYER MIXING UP TO H85 ALLOWING FOR MIX-DOWN OF DRIER AIR AND FASTER MOMENTUM...WITH A FEW TO SCATTERED CUMULUS CLOUDS. WILL SEE GUSTS UP TO AROUND 10 TO 15 MPH AT TIMES. DEWPOINTS SHOULD DROP CONSIDERABLY INTO THE 40S. HIGHS AROUND THE MID-70S. MONDAY NIGHT... HIGH PRESSURE PARKED OVER THE REGION. WITH CLEAR CONDITIONS AND LIGHT WINDS EXPECTING AN EVENING OF EFFECTIVE NOCTURNAL COOLING. HAVE BUMPED TEMPERATURES DOWN A FEW DEGREES...ESPECIALLY IN CLIMATOLOGICALLY PRONE AREAS SUCH AS MARTHAS VINEYARD AND THE SOUTHEAST COASTAL PLAIN OF MASSACHUSETTS. LOWS DOWN AROUND THE UPPER 40S TO LOW 50S WITH LOCALES THROUGHOUT SOUTHERN NEW ENGLAND FALLING AS LOW AS THE MID-40S. CLIMATOLOGICAL LOW RECORDS COULD ONCE AGAIN BE IN JEOPARDY. && .LONG TERM /TUESDAY THROUGH SUNDAY/... HIGHLIGHTS... * MAINLY DRY WEATHER TUE INTO WED. * LIKELIHOOD OF LOCALLY HEAVY SHOWERS/TSTMS THU INTO FRI * DRY AND WARM NEXT WEEKEND OVERVIEW AND MODEL PREFERENCES... 04/12Z EXTENDED MODEL GUIDANCE SUITE CONTINUES TO SHOW REASONABLY GOOD SYNOPTIC SCALE AGREEMENT THROUGH MOST OF THE FORECAST PERIOD. THE MAIN DIFFERENCES ARE ON THU AND FRI WHEN THERE IS A BIT OF TIMING DISCREPANCY BETWEEN THE GFS AND ECMWF REGARDING A PIECE OF ENERGY THAT MOVES FROM COLORADO ENE TO SOUTHERN NEW ENGLAND. BOTH MODELS SHOW WEAK LOW PRESSURE WAVES MOVING ACROSS THE SOUTHERN PORTION OF OUR AREA WITH LOCALLY HEAVY RAINFALL. THE GFS DUMPS THE HEAVY RAIN ON THU AND THE ECMWF DOES SO ON FRI. IN GENERAL HAVE USED GFS GUIDANCE BUT HAVE RAISED POPS FOR FRI BASED ON TRENDS IN ECMWF. AS A STRONG UPPER TROUGH PASSES TO OUR NORTH AND NORTHEAST NEXT WEEKEND...DRY AND SEASONABLY WARM WEATHER SHOULD BE THE RULE. DETAILS... TUE INTO EARLY WED... HIGH PRES MOVES OFFSHORE ALLOWING A SLOW RETURN OF MOISTURE BEHIND IT. HOWEVER IT SHOULD REMAIN DRY. WILL GRADUALLY CREST OVER THE REGION THROUGH THE PERIOD. THIS WILL DELIVER DRY CONDITIONS TO SRN NEW ENGLAND. H85 TEMPS INCREASE GRADUALLY TO ABOUT +11C BY EARLY WED. AM EXPECTING HIGHS MID 70S TO LOWER 80S BOTH TUE AND WED. LOWS MAINLY IN THE 50S TUE NIGHT. WED NIGHT INTO FRI..A CLOUDY PERIOD AS A CUTOFF LOW PASSES ACROSS SOUTHEAST CANADA. A SURFACE LOW PRESSURE TROUGH WILL EXTEND FROM NORTH OF VERMONT SOUTHWARD TO THE POCONOS. A STRONG UPPER LEVEL DISTURBANCE WILL BE MOVING FROM THE ROCKIES ENE TOWARD SOUTHERN NEW ENGLAND. THE GFS DEEPENS LOW PRESSURE OVER EASTERN PA THU MORNING AND CREATES STRONG SE WARM AIR ADVECTION AND ASSOCIATED HEAVY SHOWERS/TSTMS ACROSS SOUTHERN NEW ENGLAND THU AND THU NIGHT. THE 12Z ECMWF DEVELOPS A SIMILAR LOW IN THE POCONOS AND IT TRAVERSES SOUTHERN NEW ENGLAND...BUT ON FRIDAY. IT ALSO GIVES LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. AS A RESULT HAVE GONE WITH INCREASING PROBABILITIES OF SHOWERS...UP TO LIKELY CATEGORY BY LATE THU AND THU NIGHT...AND HAVE RAISED POPS TO CHANCE CATEGORY FOR FRI IN DEFERENCE TO TRENDS ON THE ECMWF. PRECIPITABLE WATER CONTENT WILL BE EXCEPTIONALLY HIGH...NEAR 2.0 INCHES. K INDICES NEAR 37 ALSO INDICATE ABUNDANT MOISTURE CONTENT...AND 1000-500 MB THICKNESSES ARE ABOVE 5720 M WILL NEED TO WATCH OUT FOR POSSIBLE FLOOD OR FLASH FLOOD CONDITIONS LATE THU AND POSSIBLY INTO FRI. NEXT WEEKEND... A FEW SHOWERS COULD LINGER IN SOUTHEASTERN AREAS EARLY SAT...OTHERWISE EXPECT DRY CONDITIONS AND WARM TEMPERATURES BOTH DAYS. HIGHS SAT SHOULD REACH THE MID 80S...POSSIBLY HIGHER...AS 850 MB TEMPS WARM TO +17C WITH INCREASING SUNSHINE. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT-TERM /THROUGH MONDAY NIGHT/...MODERATE CONFIDENCE. SHRA WITH ISO TSRA MOVING S/E TOWARDS TERMINALS. EXPECTING COVERAGE NW TO SE FROM NOW UNTIL 23Z. TEMPO GROUPS FOR THOSE AREAS WHERE CONFIDENCE IS GREATEST FOR POSSIBLE IMPACTS. +RA WILL YIELD THE POTENTIAL FOR REDUCED VSBYS AND GUSTY NW WINDS. WILL PREVAIL VFR. SEA-BREEZES ALONG THE SHORES WILL MIX-OUT AROUND 23Z ALLOWING A RETURN NW FLOW. VFR THRU EVENING AND ALL THROUGHOUT MONDAY. COULD SEE SOME PATCHY FOG /MVFR-IFR VSBYS/ ACROSS THE INTERIOR VALLEYS. GUSTY NW FLOW AROUND 15 KTS DURING THE DAY MONDAY...DIMINISHING OVERNIGHT. KBOS TERMINAL...WILL KEEP THE SEA-BREEZE IN TILL 23Z. WILL MONITOR FOR SHRA/TSRA ACTIVITY. KBDL TERMINAL...HAVE TEMPO FOR THIS AFTERNOON WITH THE EXPECTATION OF SHRA AND ISOLATED TSRA. OUTLOOK...TUESDAY THROUGH THURSDAY... TUESDAY THROUGH EARLY WEDNESDAY...HIGH CONFIDENCE. VFR. WEDNESDAY AFTERNOON AND THURSDAY...MODERATE TO HIGH CONFIDENCE. MVFR/IFR CONDITIONS LIKELY SPREADING FROM W TO E...IN SHRA/TSRA/FOG. IMPROVEMENT TO VFR POSSIBLE AT TIMES. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT-TERM /THROUGH MONDAY NIGHT/...MODERATE CONFIDENCE. SHOWERS AND THUNDERSTORMS PRESENTLY IMPACTING INTERIOR NEW ENGLAND WILL DRIFT EAST AND MAY BE AN ISSUE FOR THE NEAR-SHORE EASTERN WATERS. LOWER CONFIDENCE FOR ISSUES ACROSS THE SOUTHERN AND SOUTHEAST WATERS. FEEL GUSTS ASSOCIATED WITH ANY WEATHER IMPACTING THE EASTER WATERS SHOULD REMAIN BELOW GALE FORCE. OTHERWISE...DAYTIME PERIODS WILL BE ACCENTUATED WITH VARIABLE FLOW AS A CONSEQUENCE OF SEA-BREEZES ALONG THE NEAR-SHORES. WHILE THE EXPECTATION IS FOR PREVAILING NORTHWEST FLOW WITH GUSTS UP TO AROUND 15 KTS...ITS POSSIBLE THAT THE WARMER INTERIOR WILL PROMOTE AN EASTERLY ONSHORE FLOW CLOSER TO SHORES. EVENING PERIODS SHOULD PREVAIL AROUND 10 KTS OUT OF THE NORTHWEST. LOW CONFIDENCE OF WIND GUSTS EXCEEDING 25 KTS. WAVES SHOULD REMAIN BELOW 5 FEET FOR THE FORECAST PERIOD. OUTLOOK...TUESDAY THROUGH THURSDAY... HIGH CONFIDENCE INTO WED...LOWER CONFIDENCE LATE WED AND THU. MOSTLY QUIET BOATING WEATHER EXPECTED MON NIGHT THROUGH WED. SEAS START TO INCREASE TO AROUND 5-6 FEET ON THE OUTER WATERS THU. MAINLY SOUTHWESTERLY WINDS WILL REMAIN BELOW 25 KTS FOR THE MOST PART THROUGH WED. THE WINDS THEN SHIFT TO THE SOUTH AND SOUTHEAST WED NIGHT AND THU. WINDS INCREASE...GUSTING TO AROUND 25 KTS ON THU. FOG...SHOWERS...AND THUNDERSTORMS WILL LIMIT VISIBILITIES BEGINNING WED NIGHT. && .CLIMATE... RECORD LOWS FOR MONDAY AUGUST 5TH... BOS...54...1972 PVD...51...1972 BDL...47...1972 ORH...48...1929 RECORD LOWS FOR TUESDAY AUGUST 6TH... BOS...52...1883 PVD...50...1934 BDL...47...1957 ORH...45...1942 && .EQUIPMENT... FURTHER WORK CONDUCTED BY TECHNICIANS HAS ALLOWED FOR CONTINUOUS OPERATION OF THE BOSTON WSR-88D RADAR. WE CONTINUE TO MONITOR FOR ANY ADDITIONAL ISSUES AND/OR PROBLEMS...BUT FOR NOW THE RADAR HAS EXHIBITED NO FURTHER FAILURES. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...SIPPRELL/FIELD NEAR TERM...SIPPRELL SHORT TERM...SIPPRELL LONG TERM...FIELD AVIATION...SIPPRELL/FIELD MARINE...SIPPRELL/FIELD CLIMATE...SIPPRELL EQUIPMENT...SIPPRELL
Hazardous weather outlook, Aug 4, 4:50 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 450 PM EDT SUN AUG 4 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>007-052100- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI- 450 PM EDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOCALLY HEAVY RAIN IS POSSIBLE IN THE THU-FRI TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-052100- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 450 PM EDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 4, 5:11 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
511 PM EDT SUN AUG 4 2013
MAZ017-RIZ001-042145-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-
511 PM EDT SUN AUG 4 2013
...STRONG THUNDERSTORM ACROSS NORTHEAST RHODE ISLAND INTO
SOUTHEAST MASSACHUSETTS...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CUMBERLAND...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATTLEBOROUGH...NORTH ATTLEBOROUGH...CENTRAL FALLS...PLAINVILLE AND
NORTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4199 7147 4202 7145 4202 7138 4199 7138
4201 7129 4200 7121 4190 7112 4188 7134
4190 7135 4190 7138 4188 7138 4188 7140
TIME...MOT...LOC 2109Z 308DEG 17KT 4199 7141
SIPPRELLSpecial weather statement, Aug 4, 5:20 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
520 PM EDT SUN AUG 4 2013
MAZ006-007-042145-
EASTERN ESSEX MA-WESTERN ESSEX MA-
520 PM EDT SUN AUG 4 2013
...STRONG THUNDERSTORM MOVING SOUTHEAST TOWARDS EASTERN ESSEX
COUNTY IN MASSACHUSETTS...
AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GEORGETOWN...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GROVELAND...IPSWICH...TOPSFIELD...BOXFORD...GEORGETOWN AND ROWLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4277 7081 4276 7083 4274 7082 4276 7081
4276 7081 4270 7077 4270 7078 4274 7080
4270 7083 4271 7080 4267 7075 4260 7097
4273 7106 4279 7103
TIME...MOT...LOC 2114Z 308DEG 18KT 4271 7100
SIPPRELLSpecial weather statement, Aug 4, 5:36 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
536 PM EDT SUN AUG 4 2013
MAZ008>011-042200-
WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
WESTERN HAMPSHIRE MA-
536 PM EDT SUN AUG 4 2013
...STRONG THUNDERSTORM INTO THE NORTHERN SPRINGFIELD MASSACHUSETTS
METRO AREA...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WESTHAMPTON...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHICOPEE...NORTHAMPTON...RUSSELL...WESTFIELD...MONTGOMERY...
HUNTINGTON...SOUTHAMPTON...HOLYOKE...WESTHAMPTON...WEST
SPRINGFIELD...EASTHAMPTON...GRANBY AND SOUTH HADLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4238 7282 4226 7245 4206 7270 4215 7287
4229 7295
TIME...MOT...LOC 2132Z 306DEG 26KT 4229 7282
SIPPRELLSpecial weather statement, Aug 4, 5:52 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
552 PM EDT SUN AUG 4 2013
MAZ010-011-042215-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
552 PM EDT SUN AUG 4 2013
...STRONG THUNDERSTORM APPROACHING THE SPRINGFIELD MASSACHUSETTS
METRO AREA...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOLYOKE...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...EAST LONGMEADOW...WESTFIELD...HOLYOKE...
SOUTHAMPTON...AGAWAM...WEST SPRINGFIELD...LONGMEADOW...LUDLOW...
HAMPDEN AND WILBRAHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4221 7278 4230 7261 4203 7231 4203 7254
4203 7261 4204 7269 4204 7275 4218 7279
TIME...MOT...LOC 2149Z 315DEG 27KT 4220 7268
SIPPRELLSpecial weather statement, Aug 4, 6:12 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
612 PM EDT SUN AUG 4 2013
CTZ002-003-MAZ011-042245-
TOLLAND CT-HARTFORD CT-EASTERN HAMPDEN MA-
612 PM EDT SUN AUG 4 2013
...STRONG THUNDERSTORM INTO SPRINGFIELD MASSACHUSETTS CONTINUING
INTO NORTHERN CONNECTICUT...
AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRINGFIELD...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO A HALF AN INCH AND WIND GUSTS UP TO 40 MPH ARE EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...EAST LONGMEADOW...AGAWAM...LONGMEADOW...ENFIELD...
STAFFORD...HAMPDEN...WILBRAHAM...ELLINGTON...MONSON...SOMERS AND
STAFFORD SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY STRENGTHEN AND BECOME CAPABLE OF PRODUCING DAMAGING
WINDS OR LARGE HAIL. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
&&
LAT...LON 4211 7265 4218 7254 4211 7228 4196 7215
4196 7222 4190 7222 4190 7222 4190 7262
TIME...MOT...LOC 2207Z 316DEG 24KT 4210 7257
SIPPRELLSpecial weather statement, Aug 4, 6:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
639 PM EDT SUN AUG 4 2013
CTZ003-004-042315-
WINDHAM CT-TOLLAND CT-
639 PM EDT SUN AUG 4 2013
...A STRONG THUNDERSTORM IS GRADUALLY WEAKENING BUT REMAINS STRONG
AS IT PROGRESSES SOUTHEAST THROUGH TOLLAND COUNTY CONNECTICUT...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELLINGTON...MOVING SOUTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WILLIMANTIC...MANSFIELD...CHAPLIN...WILLINGTON...ELLINGTON...
HEBRON...ANDOVER...COLUMBIA...COVENTRY...SCOTLAND...WINDHAM...
BOLTON...STORRS AND ROCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4197 7238 4190 7219 4169 7201 4166 7213
4166 7216 4171 7224 4169 7227 4167 7227
4164 7233 4160 7233 4160 7238 4190 7250
TIME...MOT...LOC 2236Z 330DEG 30KT 4191 7240
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:51 PM EDT | Special Weather Statement | BOX | Franklin | 24 min |
| Aug 4, 3:17 PM EDT | Special Weather Statement | BOX | Franklin | 43 min |
| Aug 4, 3:59 PM EDT | Special Weather Statement | BOX | Worcester | 46 min |
| Aug 4, 5:20 PM EDT | Special Weather Statement | BOX | Essex | 25 min |
| Aug 4, 5:36 PM EDT | Special Weather Statement | BOX | Hampden | 24 min |
| Aug 4, 5:52 PM EDT | Special Weather Statement | BOX | Hampden | 23 min |
| Aug 4, 6:01 PM EDT | Special Marine Warning | BOX | 44 min | |
| Aug 4, 6:12 PM EDT | Special Weather Statement | BOX | Hampden | 33 min |
| Aug 4, 6:15 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 30 min |
| Aug 4, 6:25 PM EDT | Special Marine Warning | BOX | 35 min | |
| Aug 4, 6:28 PM EDT | Special Marine Warning | BOX | 62 min | |
| Aug 4, 7:10 PM EDT | Special Marine Warning | BOX | 65 min | |
| Aug 4, 7:18 PM EDT | Special Marine Warning | BOX | 42 min | |
| Aug 4, 5:11 PM EDT | Special Weather Statement | BOX | Providence | 34 min |
| Aug 4, 3:46 PM EDT | Special Weather Statement | BOX | 29 min | |
| Aug 4, 4:09 PM EDT | Special Weather Statement | BOX | 51 min | |
| Aug 4, 4:04 PM EDT | Special Weather Statement | BOX | Hillsborough | 41 min |
| Aug 4, 6:49 PM EDT | Special Weather Statement | BOX | Hillsborough | 26 min |
Nearby
Special Weather Statements in Connecticut, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.